Ive become a robot

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sue2z
Regular Member


Date Joined Jul 2008
Total Posts : 368
   Posted 9/14/2008 5:27 AM (GMT -7)   
cry  I have become painfully aware that I really have become like a robot.  Everything I do is like it is programmed into me and it is done by habit, there is no thought involved.  In fact ive become aware lately even with my family I look and nod and smile and yet I dont really even hear half the time.  In fact most the time nothing even goes through my brain, I just go by mote and its the only way I get through, I just wish it didnt extend to the family who currently have a bit of a laugh that my memory span is 10 secs , I actually feel like im going to actually have to try to be in tune with the family, something that should come naturally.I feel my family sometimes just moves ahead without me, not there fault , not mine either i guess.  Just a thought one of the few
that come to me.    sue2z sad sad sad
Fibromyalgia, ulcerative colonitus, arthritus, bi-polar
norspan patch, valium, prothiedon, lyrica


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40581
   Posted 9/14/2008 5:36 AM (GMT -7)   
Hi Sue,

Yes I think that you should be in tune with the family. Just try to stay in the moment at all times. This not only keeps us aware, but also stops us from dwelling on the past or worrying about the future. I know that you can do this. Just keep practicing.

Keep trying, you will get this under control.

Luv and hugs, Karen...
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


AustenFan
Veteran Member


Date Joined Aug 2008
Total Posts : 1771
   Posted 9/14/2008 6:50 AM (GMT -7)   
Just wondering if this "detachment" could be a side effect of medication?  I know valium can cause memory problems, and I don't know about Lyrica.  I might would mention these symptoms to my doctor.  Of course, there is always the lovely fibro-fog that could be part of the problem.
 
Hang in there and try to be patient with yourself. 
 
Hugs - Austen
"There is no charm equal to tenderness of  heart." - Jane Austen
 
 
Fibromyalgia, 2 back surgeries, Meniere's Disease, 30+ kidney stones, GERD, IBS, Asthma, Allergies, Endometriosis, Heart Arrythmia, Myofascial Pain, TMJ.
 
 
 
 
 
 


GamJill
Veteran Member


Date Joined Jun 2008
Total Posts : 1279
   Posted 9/14/2008 10:51 AM (GMT -7)   
Hi Sue-
Austen and Karen have good points. I have heard people before state that they quit taking a certain medication because it made them feel like a "zombie" or a "robot." I would talk to your Dr. and let him know what your feeling. GamJill
 
 
Fibromyalgia, Depression, Anxiety, TMJ, Arthritis/neck
 
Zoloft, Tylenol 4000 mg., Zanaflex


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17097
   Posted 9/14/2008 9:12 PM (GMT -7)   
Sue, I think it would be a good idea to sit down and discuss exactly how you feel with your doctor.  I'm not a doctor but I'm looking at your medication and I think I'd feel like a robot, too.  I have taken Valium before and it did a lot of the same thing to me.  It really changed my personality.  In checking about the Prothiedon, I read that it made the person feel very drugged.  This with the Valium could make you feel like a robot. 
 
Lastly, in checking about Lyrica, it, too, says that it can cause problems with concentration.  AND, that it is especially important to check with  your doctor before combining Lyrica with anxiety medication, which is what Valium and Prothiedon are, and also with narcotic pain medication, which I think the Norspan Patch is.  Here is a link from the Physician's Desk Reference about Lyrica.
 
 
I hope you will talk to your doctor.  You shouldn't be feeling like this and it certainly isn't the way you should be spending your life.  You want to be alert and capable of controlling the pain. 
 
Anxiety is an issue, too.  You can get a grip on that.  I know I did.  I got tired of feeling like a zombie on the valium so I worked on breathing techniques and also focusing on other things when the anxiety would try to start.  I recognized that it was fear and I really didn't have anything to be afraid of.  I was able to "dismiss" the anxiety and focus on something else and the anxious feelings would leave.  It took practice and now I rarely have anxiety creeping into my life.
 
Let us know what you do.  We do care and want to see you living your life and not just barely functioning! 
 
Sherrine
Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


Jokat
Regular Member


Date Joined Feb 2008
Total Posts : 278
   Posted 9/15/2008 6:31 AM (GMT -7)   

I was having the very same experience as you were. I was having difficulty functioning mentally and very much felt the "FOG".

I decided, after some on-line research, to cut the Lyrica from my daily routine. I have been doing far better. The pain is no greater without the Lyrica and I am not in the "FOG" so much. Dropping Lyrica has been a great decision for me and I am better for having done so.


JoKat
 
Fibro is a life sentence, but not a death sentence.
Fibro since 2005
Lyrica, Cymbalta, Trazadone


Sue2z
Regular Member


Date Joined Jul 2008
Total Posts : 368
   Posted 9/15/2008 5:57 PM (GMT -7)   
Thanks guys,  I guess looking at my meds is like a smorgasboard, it is no wonder I am so tired.  My doc wants me off the prothiedon but amitrypeline, cant spell it,  I couldnt tolerate in the amounts I was suppose to take originally prescribed by neuro so we have just left it but I have heard of avanza, im in australia you prob dont have it.  I will look at them but unfortunalely I do rely on them.  sue2z smurf smurf smurf
Fibromyalgia, ulcerative colonitus, arthritus, bi-polar
norspan patch, valium, prothiedon, lyrica


donnaeil
Veteran Member


Date Joined Jun 2006
Total Posts : 1156
   Posted 9/21/2008 1:47 AM (GMT -7)   
Another take.

Chronic pain can be traumatizing. It can cause people to dissociate and that is a completely normal reaction as it protects you.

Maybe you need better pain relief so that you can be more involved with your family.

I grew up with trauma injuries and faced this problem also.

Donnaeil

Sue2z
Regular Member


Date Joined Jul 2008
Total Posts : 368
   Posted 9/21/2008 6:37 AM (GMT -7)   
To Donaeill, got the spelling wrong prob.  You are right.  I think it is my bodies way of coping, it just closes down so that it can do the mundane chores by rote.  My meds make me tired but it is more than that.  I am not coping, not at all. sue2z cry
Fibromyalgia, ulcerative colonitus, arthritus, bi-polar
norspan patch, valium, prothiedon, lyrica

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:07 PM (GMT -7)
There are a total of 2,733,713 posts in 301,146 threads.
View Active Threads


Who's Online
This forum has 151279 registered members. Please welcome our newest member, kimbercin.
364 Guest(s), 15 Registered Member(s) are currently online.  Details
Katie95, 3HumpedCamel, div@, 81GyGuy, KAR90, kimbercin, northerner, dismissed, Tick41, Hoshie, JohnBa, Tudpock18, ks1905, Tim Tam, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer